MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL

COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL
Model Number G48027
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #= k163468.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Report is being submitted under the precedence of ¿flexor kinked/stretched/broke/compressed'.Endoscopic duodenal stent placement was conducted on a female patient.The delivery system of the device was unable to advance over another manufacturer's wire guide due to severe pyloric stenosis and severe tortuosity from the duodenum bulb to the descending part of the duodenum, and also a kink was confirmed in the sheath.Therefore, the device was removed from the patient, then balloon dilation was performed to finish the procedure.The patient had a favourable outcome.
 
Additional Manufacturer Narrative
510(k) number: k163468.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Device evaluation: the evo-22-27-12-d device of lot number c1442628 was returned to cook ireland and evaluated on the 11- july-2018.Upon evaluation of the returned device, it was evident that there was a kink at the distal end of the handle.A kink was also observed at the tip.Kink determined as wire guide was passed completely through the device when the kink at handle was straightened.Stent was deployed partially to the point of no return and recaptured with no issue.Device functioned as expected.Customer complaint confirmed as failure was verified in laboratory.The flexor was kinked at the distal end of handle and tip during the lab evaluation.Root cause: the device was returned for evaluation on 10 july 2018.A possible root cause is torturous anatomy as stated in the complaint.Document review: prior to distribution all evo-22-27-9-d devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Standard operating inspections include; ¿inspect for visual defects; i.E.Loose or embedded foreign materials, rough or sharp edges, kinks.¿ ¿ensure that there are no sharp edges or damage to the sheath tip area." ¿deploy the stent approximately 50%.¿ all products and packaging are 100% inspected for visual irregularities such as holes, dents, kinks or tears.A review of the qc records for evo-22-27-12-d device of lot number c1442628 did not reveal any issues which could have contributed to this complaint issue.Ifu review: as per the instructions for use, which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".On review of the information provided, there is no evidence to suggest that the user did not follow the instructions for use.Summary: no adverse events were reported as a result of this occurrence.Customer complaint confirmed as failure was verified in laboratory.The flexor was kinked at the distal end of handle and tip during the lab evaluation.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Endoscopic duodenal stent placement was conducted on a female patient.The delivery system of the device was unable to advance over another manufacturer's wire guide due to severe pyloric stenosis and severe tortuosity from the duodenum bulb to the descending part of the duodenum, and also a kink was confirmed in the sheath.Therefore, the device was removed from the patient, then balloon dilation was performed to finish the procedure.The patient had a favourable outcome.
 
Additional Manufacturer Narrative
Pma/510(k) #= k163468.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi): 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113 investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MUM STENT, METALIC EXPANDABLE, DUODENAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7689893
Report Number3001845648-2018-00317
Device Sequence Number906484
Product Code MUM
UDI-Device Identifier10827002480275
UDI-Public(01)10827002480275(17)200115(10)C1442628
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2020
Device Model NumberG48027
Device Catalogue NumberEVO-22-27-12-D
Device Lot NumberC1442628
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/16/2018
Event Location Hospital
Initial Date Received by Manufacturer 06/19/2018
Supplement Date Received by Manufacturer06/19/2018
07/19/2018
Initial Report FDA Received Date07/16/2018
Supplement Report FDA Received Date08/13/2018
09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1